It is currently Wed Aug 23, 2017 8:26 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Sun Apr 04, 2010 10:46 pm 
Offline
Average Poster
Average Poster

Joined: Thu Feb 18, 2010 11:20 pm
Posts: 8
I have been taking 6mgs of suboxone daily for the last 35 days but my pain level has risen to new highs fof me. I can't get the pain out of feet, knees, and shoulders. I am mess with all of the pain, I am depressed and am trying to stay strong but I don't know for how long. I was wondering if I could take Ultram in between the times I take the suboxone. I take 4mgs in the am and 2mgs in the pm. My nose still turns bright red after taking either the 4mg or 2mg dose so I am sure what is doing ut, Anyone that can help would be forever blessed. Thank you so much. I need something to knock the pain that is wracking my body everyday of my life. That is the reason I am getting on suboxone to knock out the 25 year of norco habit. It was my idea and I want so baddlu for it to work. Help me anyway you can. I am an old 61 year old guy. Thanks so much


Top
 Profile  
 
 Post subject:
PostPosted: Sun Apr 04, 2010 10:59 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
This really is a question that is best answered by your physician. I'm not sure you'll get the best advice from an Internet web site over your personal doc. I can tell you that when it comes to using Suboxone for pain, 6mg is on the low end of average dosing. From what I have read and what I have seen with people who use Subs for pain management, they typically dose three or four times a day and many are on more than a total of 6 mg each day. Doses of 6 mg each, three times a day or even 8 mg three or sometimes even four times a day are not out of the realm for some pain patients. I would personally look into increased Suboxone doses before moving to Tramadol (Ultram) and that is what I'd be asking my doctor about if I were you.

As for using Tramadol at all, or in addition to Suboxone, one of the things that will come into play is your addiction history. Regardless of what some people may claim, Tramadol is most certainly addictive and can be just as much of a problem for some people as oxycodone is for others. This I can tell you with absolute certainty, as I am one of those patients. Therefore, taking Ultram on your own without talking with your Suboxone doc first is a very bad idea.

I hope that provides a little bit of information for you. You may want to provide everyone here with some more information about yourself, including your abuse and addiction history, how long you've been on Suboxone, etc.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Apr 05, 2010 10:21 am 
Noiro....I'm so sorry for you. Chronic, severe pain every day of one's life is just unimaginable.
I must agree with everything donh said about the dangers of Ultram, about discussing this with your doctor, and about trying a dose increase of Suboxone.
The other thing I'll throw in is to advise you to look into alternative forms of pain management, if you've not already done so. Things like acupuncture, trigger point therapy, massage, physical therapy, visualization and relaxation techniques, meditation and prayer can all come into play in relieving chronic pain.
Again, I'm sorry for your suffering. There are others here on the forum who deal with chronic pain. I'm sure they will chime in as well.


Top
  
 
Our Sponsors
 Post subject:
PostPosted: Mon Apr 05, 2010 12:00 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi Noiro,

I'm one of the people around here who take sub not just for addiction but also for chronic pain. I have two chronic pain conditions that are incurable. Other than muscle relaxers, I have no options left other than suboxone because of my addiction proclivities.

I'm prescribed 8 mgs of sub 3 times a day. When it comes to using it for pain, the sub only lasts about 6 hours or so. I posted a short NIH article/paper about treating acute pain in suboxone/methadone patients under the "surgery" topic. It also talks about how well sub deals with pain. It's under "Misconception #1 - "Patients receiving maintenance therapy with opioids for addiction treatment do not derive sustained analgesia from it. Methadone and buprenorphine, potent analgesics, have a duration of action for analgesia (4-8 hours) that is substantially shorter than their suppression of opioid withdrawal (24-48 hours)."

I would agree that perhaps you should speak to your doctor about trying an increase in suboxone, with dosing more than once a day before you try throwing ultram into the mix.

Good luck and keep us posted.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject: Ultram
PostPosted: Mon Apr 05, 2010 12:37 pm 
Hi Noiro, I'm sorry for what you're going through. You've received a lot of good advice here. I just wanted to caution you, as well as others have, against Ultram. If you look in the topic "my Addiction Story" there is a thread entitiled "ULTRAM-"THE NON-ADDICTIVE DRUG..." The replies to that story include a lot of very bad addiction experiences with Ultram (including mine), as well as information on why Ultram is such a bad drug overall. Dr Junig has also cautioned against it.
Also, Ultram is very expensive and it's major pain blocking action, on the mu opoid receptor, is blocked by Sub, so it probably wouldn't be effective anyway.
I hope you are able to find some relief with whatever treatment you end up following


Top
  
 
 Post subject:
PostPosted: Mon Apr 05, 2010 6:42 pm 
Offline
Average Poster
Average Poster

Joined: Thu Feb 18, 2010 11:20 pm
Posts: 8
I have an appointment on Thursday with my Pain doc so I will see what she suggests. I just tried acupuncture for 11 weeks to a tune of $2400 and about all I got was broke. My insurance doesn't pay for massage, acupuncture, chiropractors or any of the like. I have tried them all over the course of my pain and really none of them helped me much. I have tried so many different techniques, like many here I am sure. When I start even going to 8 mgs of Suboxone, my face and eyes turns red and burns and the inside of my mouth hurts. I started on 8 mgs but had to drop to 6mgs just to calm these issues. I still get the red face at times about 20 minutes after taking the PM dose. It is only once a week (random days and I have not been able to tie it to anything else yet) so I can deal with it. I am sure that really I am no different that anyone else that is here that has suffered lifelong pain, you never get used to it, but you know you have to deal with it. The alternative is NOT a choice. Thank you for all of your suggestions. I am guessing after talking to the doctor's nurse, Ultram is indeed a huge No-No. My doctor has never prescribed it and would not under any circumstances. I will be back after my doctor visit, until then...
Noiro


Top
 Profile  
 
 Post subject:
PostPosted: Tue Apr 06, 2010 1:46 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 12, 2010 12:43 am
Posts: 1019
Location: Buffalo New York
im on suboxone for pain issues as well as addiction. i was takeing 160 mgs of oxy for years to go on with my day till the hit the point you are now that its time to get off that shit. I have a bad knee injury were you have 3 major lig in your knee and i recked 1 really bad and cause of my oxy use i was never able to get up in time to get to the pharm. to have my special braced measured so i would just use a cheap ace one which was the worst choice i ever mmade in my life. and i pay for it every day but suboxone has help me 100% to get threw the day. i take 10mg of sub a day and it allows me to enjoy my life without always being in pain.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Apr 06, 2010 4:06 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Mon Mar 08, 2010 4:42 am
Posts: 164
I know it's very rare but you could possibly be allergic to the Naloxone. I know with Suboxone barely any of it reaches you blood stream but some of it still does which could be enough to set off an allergic reaction. Maybe talk with your doctor about a possible switch to Subutext and see if their is any improvement. I hope you get everything straightened out. Be sure to keep us updated as well!


Get Well,
Ryan


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group